Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 284, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 4, 2000, 8:35 PM MDT for Yuma County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2000, 8:35 PM MDT (02:35 UTC)
- Expired
- Sep 4, 2000, 9:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 050237 SVRGLD COC125-050315- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 835 PM MDT MON SEP 4 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 915 PM MDT * AT 834 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 18 MILES WEST OF ABARR...OR ABOUT 18 MILES SOUTHEAST OF AKRON TO 10 MILES WEST OF CLARKVILLE ...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ABARR AT 915 PM MDT OTHER LOCATIONS IN THIS WARNING INCLUDE...YUMA...HEARTSTRONG...ECKLEY AND CLARKVILLE. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES... COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. $$ SKIPPER LAT.u..LON 4042 10277 3969 10280 3971 10244 4043 10244
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:38 PM MDT, 5 hours 57 minutes earlier.
Area forecast discussion, Sep 4, 2:38 PM MDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 238 PM MDT MON SEP 4 2000 ...FORECAST CONCERN WL BE TEMPS... BASED ON INITIAL ANALYSIS...CURRENT TRENDS...AND SATL...WL PREFER A BLEND OF THE ETA/AVN. RATHER DEEP/COLD TROF ALG WEST COAST. BASED ON AMPLIFIED PATTERN/STRONGER JET WINDS...LIKE THE SLOWER EASTWARD PROGRESSION OF THE TROF THAT THE AVN DEPICTS. AVN HAS HANDLED THIS TROF THE BEST FROM THE BEGINNING. FRONT BACKING IN FROM THE EAST WAS FIRST CAUGHT BY NGM/AVN YDA WITH ETA NOW CATCHING UP AND HANDLING IT PRETTY WELL. BACKDOOR FRONT IS MAKING GOOD PROGRESS TWD WEST...AND BASED ON PRESSURE RISES AND POSN OF 85H/SFC HIGH...FRONT SHOULD BACK INTO THE CWFA. HOW FAR WEST IT GOES REMAINS THE QUESTION WHICH MAKES FOR A MESSY TEMP FCST...AND WIDE VARIABILITY IN MAXES ON TUE. ALSO...FRONT AT SOME POINT HAS TO MOVE BACK TO THE EAST AS SYSTEM AND A NEW FRONT PUSHES IN FROM THE WEST. SO ON WEDNESDAY...HOW FAST DOES THE COLD AIR MIX OUT. ATTM...AM GOING TO EXPECT BACKDOOR FRONT TO MAKE IT INTO THE NE HALF OF THE CWFA BY TMRW MRNG. WL HAVE CUT BACK CURRENT MAXES DRAMATICALLY WITH WRN PTN BEING THE WARMEST...AND WL GO NR/SLIGHTLY BLO GUIDANCE EAST TO NR TO SLIGHTLY ABV GUIDANCE WEST. SINCE AVN IS DOING BETTER AT MID/UPR LVLS WITH TROF OUT WEST...LIKE ITS SLOWER ARRIVAL OF FRONT FROM THE WEST ON WEDNESDAY. ATTM AM EXPECTING COOL AIR TO MIX OUT FROM WEST TO EAST ON WED WITH TEMPS NR TO SLIGHTLY ABV TUE MAXES. WL BE GOING NEAR TO ABV GUIDANCE. NOW FOR PCPN CHANCES. FOR TONIGHT...LOOKS TO BE A WEAK RRQ OF 25H JET NR ERN CWFA. ALSO WEAK S/W MOVES ACROSS...HAVE BNDRY PUSHING IN FROM EAST...AND HAVE BEST MSTR OVR NRN AND ERN AREAS. WL GO ISOLD IN NW PTN AND 20 PERCENT IN THE EAST. AFTER THAT THE MID/UPR LVL MSTR CLEARS OUT SO WL HAVE NO TSRA TMRW AND TMRW NIGHT. WL PUT IN A SLIGHT CHC IN NW PTN OF CWFA ON WED AFTN AS FRONT APROACHES...AND DYNAMICS/COOLER AIR ALOFT MOVE IN. IN THE EXTENDED...MEDIUM RANGE MODELS CONTINUE TO HAVE A ROUGH TIME IN CURRENT SYNOPTIC FLOW PATTERN. MODELS CONTINUE TO MOVE BACK AND FORTH BETWEEN SPEEDING UP TROF/WEAKENING SRN CONUS RIDGE AND SLOWING DOWN/AMPLIFYING THE PATTERN. NOT ONLY HAVE THE MODELS FLIP FLOPPED BUT THEY ALSO DISAGREE WITH EACH OTHER. SO SUFFICE TO SAY CONFIDENCE IN THE EFP IS LOW. CURRENT SYNOPTIC PATTERN IS FOR THE MEAN TROF POSITIONS ALG EACH COAST WITH THE RIDGE IN THE CENTER. CURRENT JET ANALYSIS/PROGS ALONG WITH SATL WOULD INDICATE PATTERN TO STAY FAIRLY AMPLIFIED ALTHOUGH IT IS TRENDING TOWARD BEING LESS AMPLIFIED BY END OF THE FCST PERIOD. HOWEVER THE MEAN POSITIONS REMAIN UNCHANGED. BASED ON THE ABV...I LIKE A BLEND OF THE UKMET/MRF/AVN. THE MRF MAY BE A LTL TOO AMPLIFIED AT CERTAIN POINTS WITH ECMWF BEING THE MOST PROGRESSIVE. THE UKMET FOR A LOT THE TIME STAYS BETWEEN THOSE TWO SOLNS. THINK THAT ECMWF IS TOO PROGRESSIVE GIVEN ABV REASONING PLUS ITS TENDENCY THE LAST THREE DAYS TO BREAK 50H RIDGE DOWN TOO QUICKLY. HWVR ITS TREND HAS BEEN TO RAISE HEIGHTS A LTL EACH NEW RUN. CURRENT EFP APPEARS REASONABLE...AND WL MAKE NO MAJOR CHANGES. WITH SFC BOUNDARY...DYNAMICS...AND MSTR PLUME REMAINING NEAR AREA...WL KEEP CHC OF TSRA THROUGH SAT. .GLD...NONE. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:43 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.